MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549216
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs 800cc and experienced deflation on the left breast implant.As a result, the patient had undergone removal and replacement with mentor cpx 4 breast tissue expander 800cc on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 4/17/19, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained clear fluid.No foreign material was observed within the device or on the shell surface.During initial evaluation the device appeared intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.No other anomalies were observed.Deflation complaint was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.A manufacturing record evaluation (mre) was performed for the finished device number 7569727, and no non-conformances related to the reported complaint were identified.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8343776
Report Number1645337-2019-08626
Device Sequence Number13979640
Product Code LCJ
UDI-Device Identifier00081317006763
UDI-Public00081317006763
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Catalogue Number3549216
Device Lot Number7569727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR